Oklahoma, 2025

Hail and Damaging Winds in Oklahoma, September 22 to 24, 2025

September 22 to 24, 2025 · NWS OUN · 15 events in 6 counties and zones

Between the very late evening of the 22nd and the early morning of the 24th, multiple severe convective regimes developed across the WFO Norman Forecast Area. This convective event was triggered by a slow-moving upper-level system and its associated lead impulses.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$150,000
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Between the very late evening of the 22nd and the early morning of the 24th, multiple severe convective regimes developed across the WFO Norman Forecast Area. This convective event was triggered by a slow-moving upper-level system and its associated lead impulses. Initially, thunderstorms formed a broken line as they traversed northern Oklahoma. The presence of a reservoir of instability increased the potential for wind damage for a short time, with the system weakening as it approached the I-35 corridor. By the early evening of the 23rd, another round of severe weather emerged along a trailing cold front across eastern and southeastern Oklahoma. The combination of sufficient wind shear and instability during this event resulted in large hail and damaging wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 22, 10:05 PM CST, 24 minutes earlier. Its key messages:

  • Updated at 1058 PM CDT Mon Sep 22 2025
  • Strong to severe storms are possible tonight and Tuesday.
  • Storm chances continue Tuesday into Tuesday night across southern Oklahoma and into western north Texas.
  • Mainly dry conditions after Wednesday.
Area forecast discussion, Sep 22, 10:05 PM CST, 24 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1105 PM CDT Mon Sep 22 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 1058 PM CDT Mon Sep 22 2025

 - Strong to severe storms are possible tonight and Tuesday.

 - Storm chances continue Tuesday into Tuesday night across
   southern Oklahoma and into western north Texas.

 - Mainly dry conditions after Wednesday.

&&

.NEAR TERM...
(Rest of today and tonight)
Issued at 154 PM CDT Mon Sep 22 2025

There remains a Slight Risk for severe thunderstorms late tonight
across our northern CWA.  Otherwise warm to hot and muggy today
under weak upper ridging.  Hottest especially across southern
Oklahoma and western north Texas where surface moisture is highest
producing heat index values just about 100 degree.

A positively tilted trough will remain in place across the Central
Rockies of Colorado & Utah although may not be digging into the
Southern Plains till the end of the short-term period?  However a
series of shortwaves embedded downstream from the main trough will
be moving across our area as an MCS late this evening & overnight.
Meanwhile a second trough/system across the Upper Midwest/Great
Lakes Region will be pushing an initial surface front across the
Central Plains and into our area although latest guidance suggesting
it may not arrive into our northern CWA until perhaps a few hours
before Sunrise Wednesday morning.  Should the surface front not
arrive earlier than expected then early morning convection would be
elevated with the MCS coming through. However strong southerly low-
level jet flow between the 925-850 mb layer may be sufficient in
transporting gulf moisture into the mid-levels fueling the shortwave
forcing for storm activity. The more aggressive NAM projecting
strong elevated instability with more moderate MUCAPE values with
the ECMWF model as most likely solution would be in-between. Both
solutions agree with strong deep-layer shear with the southerly low-
level winds veering westerly aloft. With this environment still
could see severe storms tonight across our CWA generally north of I-
40 which could produce large hail across far northern Oklahoma to
damaging wind gusts down to I-40. The tornado risk remains low but
can't rule it out based on the strong shear & moisture values.
Northcentral Oklahoma could also see the heaviest rainfall which
could pose an additional flooding hazard.  As a result have a 3-
county Flood Watch in effect in northcentral Oklahoma.

&&

.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 154 PM CDT Mon Sep 22 2025

The aforementioned surface front is expected to pushing through our
area Tuesday afternoon keeping low rain/storm POPS in our area.  By
late afternoon heating could see surface-based storms initiate along
and ahead of the surface boundary where the environment will be
moderately unstable and strongly sheared.  Expecting the surface
boundary to be near to east and south of the I-44 corridor where the
lower-end severe risk will with the higher-end risk in southeast
Oklahoma.  Severe hazards remain large hail & damaging wind gusts
with a low but not completely zero risk for a tornado, with that
risk higher in eastern Oklahoma.

By late Tuesday into Wednesday all of our area should be post-
frontal as the aforementioned positively tilted trough starts
digging into the Central & Southern High Plains.  This will maintain
low rain/storm POPs but in a weaker unstable environment should
minimize the severe risks.  Being post-frontal on Wednesday with a
reinforcing cold front coming through and northwest winds, will see
temperatures go below average and milder with highs in the mid 70s
to lower 80s and a cooler night with widespread lows in the 50s.

&&

.LONG TERM...
(Thursday through Sunday)
Issued at 1209 AM CDT Mon Sep 22 2025

Precipitation chances will decrease significantly Thursday through
the weekend with an Omega Block pattern slowly bringing a ridge over
the Plains. Southeasterly surface flow will keep temperatures near-
normal (80s) Thursday and Friday as the surface high spins to our
east. However, temperatures will creep a bit warmer (near or
slightly above average) by the weekend as the surface ridge
strengthens and the upper ridge passes over the forecast area.

&&

.AVIATION...
(06Z TAFS)
Issued at 1058 PM CDT Mon Sep 22 2025

Scattered showers and thunderstorms are beginning to move into far
northwestern Oklahoma. Additional development is expected
overnight with thunderstorms mainly impacting the northern third
of Oklahoma. A cold front will move into northwestern Oklahoma
shortly after 12Z Tuesday, and will move across most of the area
by 3-4Z Wednesday. Low cloud development is possible behind the
front with MVFR conditions. Additional showers and thunderstorms
are expected along the front during peak heating. This will mainly
occur south and east of most TAF sites or south central and
southeastern Oklahoma.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  73  88  65  76 /  30  50  30  20
Hobart OK         73  90  64  81 /  20  30  30  10
Wichita Falls TX  75  95  67  82 /  10  30  50  20
Gage OK           64  79  58  75 /  30  20  20  20
Ponca City OK     68  84  63  76 /  70  80  20  30
Durant OK         73  94  69  81 /  10  30  80  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Tuesday afternoon for OKZ007-008-013.

TX...None.
&&

NEAR TERM...68
SHORT TERM...68
LONG TERM....23
AVIATION...06

In the hours before

Special weather statement, Sep 22, 4:30 PM CST, 5 hours 59 minutes before
Special Weather Statement
National Weather Service Norman OK
530 PM CDT Mon Sep 22 2025

TXZ088-222300-
Baylor TX-
530 PM CDT Mon Sep 22 2025

...A strong thunderstorm will impact portions of east central Baylor
County through 600 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southeast of Mabelle, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Mabelle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3352 9913 3365 9920 3377 9898 3357 9897
TIME...MOT...LOC 2229Z 245DEG 12KT 3361 9908

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

SIX
Local storm report, Sep 22, 5:15 PM CST, 5 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
615 PM CDT Mon Sep 22 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     Hail             Mabelle                 33.67N 99.14W
09/22/2025  M1.75 Inch       Baylor             TX   Emergency Mngr

&&
Special weather statement, Sep 22, 5:32 PM CST, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Norman OK
632 PM CDT Mon Sep 22 2025

TXZ085-086-222345-
Wichita TX-Wilbarger TX-
632 PM CDT Mon Sep 22 2025

...Strong thunderstorms will impact portions of southwestern Wichita
and southeastern Wilbarger Counties through 645 PM CDT...

At 632 PM CDT, Doppler radar was tracking the leading edge of winds
from strong thunderstorms along a line extending from near Grayback
to 6 miles southwest of Electra to 4 miles northeast of Lake
Diversion. Movement was north-northeast at 25 mph.

HAZARD...Wind gusts of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Electra, Harrold, and Grayback.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3384 9922 3413 9918 3407 9892 3384 9878
TIME...MOT...LOC 2332Z 195DEG 22KT 3400 9915 3394 9897 3383 9890

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

..speg.
Special weather statement, Sep 22, 9:54 PM CST, 35 minutes before
Special Weather Statement
National Weather Service Norman OK
1054 PM CDT Mon Sep 22 2025

OKZ004-009-014-230430-
Roger Mills OK-Harper OK-Ellis OK-
1054 PM CDT Mon Sep 22 2025

...Strong thunderstorms will impact portions of Ellis, northwestern
Roger Mills and western Harper Counties through 1130 PM CDT...

At 1054 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northwest of Knowles to 5 miles
northeast of Follett to 3 miles west of Lake Marvin. Movement was
east at 35 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Shattuck, Laverne, Arnett, Gage, May, Rosston, Crawford, Durham, and
Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9982 3652 9960 3579 9980 3580 10000
      3700 10000
TIME...MOT...LOC 0354Z 266DEG 29KT 3693 10027 3649 10007 3590 10023

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.
Special weather statement, Sep 22, 10:28 PM CST, 1 minute before
Special Weather Statement
National Weather Service Norman OK
1128 PM CDT Mon Sep 22 2025

OKZ004-009-010-014-230500-
Woodward OK-Roger Mills OK-Harper OK-Ellis OK-
1128 PM CDT Mon Sep 22 2025

...Strong thunderstorms will impact portions of Ellis, northwestern
Roger Mills, Harper and Woodward Counties through MIDNIGHT CDT...

At 1127 PM CDT, Doppler radar was tracking the leading edge of an
area of strong thunderstorms from 7 miles southeast of Englewood
Kansas to 4 miles east of Fargo. Another strong thunderstorm was
developing 8 miles southwest of Lake Lloyd Vincent. Movement was
east-northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Woodward, Shattuck, Laverne, Buffalo, Arnett, Mooreland, Gage, Fargo,
Fort Supply, Sharon, Mutual, May, Rosston, Selman, Harmon, Tangier,
and Catesby.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3700 9946 3687 9936 3628 9908 3616 9932
      3616 9938 3613 9938 3582 10000 3700 10000
TIME...MOT...LOC 0427Z 255DEG 38KT 3698 9987 3638 9955

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

..speg.

The radar

The Vance AFB radar (KVNX), 155 km away, was scanning. The volume nearest the first event began at 04:29 UTC.

Open the radar archive at this moment

Event by event

10 hail, 5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ellis

When
September 22, 10:29 PM CST
Where
Ellis County, 0.67 mi ESE of (Gag)gage Airport
Measured
62 kt (71 mph) measured gust
Reported by
ASOS
Coordinates
36.297, -99.769

Gage Airport (KGAG) observation.

Thunderstorm Wind, Woodward

When
September 22, 11:30 PM CST
Where
Woodward County, 17.17 mi N of Mooreland Arpt
Measured
51 kt (59 mph) measured gust
Reported by
Mesonet
Coordinates
36.726, -99.142

Freedom (FREE) Mesonet observation.

Thunderstorm Wind, Woodward

When
September 22, 11:35 PM CST
Where
Woodward County, 17.17 mi N of Mooreland Arpt
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
36.726, -99.142

Freedom (FREE) Mesonet observation.

Hail, Love

When
September 23, 5:00 PM CST
Where
Love County, 3.22 mi SE of Thackerville
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
33.752, -97.109

An image was relayed. The location is approximate, and the event time is estimated from radar observations.

Hail, Marshall

When
September 23, 5:45 PM CST
Where
Marshall County, McBride
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
33.940, -96.640

The location is approximate, and the event time is estimated from radar observations.

Hail, Marshall

When
September 23, 5:46 PM CST
Where
Marshall County, 2.88 mi W of McBride
Measured
1 in hail
Reported by
Public
Coordinates
33.934, -96.690

The report was relayed through mPING.

Hail, Marshall

When
September 23, 5:50 PM CST
Where
Marshall County, 1.87 mi E of McBride
Measured
1.25 in hail
Reported by
Public
Coordinates
33.942, -96.608

The report was relayed through mPING. The event time was adjusted based on radar observations.

Hail, Bryan

When
September 23, 6:00 PM CST
Where
Bryan County, 4.42 mi SSW of Armstrong
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
33.989, -96.365

The report was relayed by emergency management. The location is approximate.

Hail, Bryan

When
September 23, 6:08 PM CST
Where
Bryan County, 4.13 mi SE of Silo
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
33.998, -96.429

The report was relayed by emergency management.

Hail, Bryan

When
September 23, 6:15 PM CST
Where
Bryan County, 1.47 mi ESE of Cobb
Measured
2.5 in hail
Reported by
Public
Coordinates
34.073, -96.386

The report was relayed through mPING. The event time is adjusted based on radar observations.

Hail, Bryan

When
September 23, 6:15 PM CST
Where
Bryan County, 3.31 mi SSW of Armstrong
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.006, -96.363

The report was relayed through Spotter Network. The event time is estimated from radar observations.

Hail, Bryan

When
September 23, 6:19 PM CST
Where
Bryan County, 2.18 mi WSW of Armstrong
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.038, -96.375

The report was relayed by emergency management. The location is approximate.

Hail, Atoka

When
September 23, 6:36 PM CST
Where
Atoka County, 3 mi NNE of Atoka
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
34.416, -96.101

The report was relayed by emergency management.

Thunderstorm Wind, Bryan

When
September 23, 9:15 PM CST
Where
Bryan County, 3.25 mi E of Bennington
Measured
65 kt (75 mph) estimated gust
Property damage
$50,000
Reported by
Emergency Manager
Coordinates
33.997, -95.983

Relayed images courtesy of the Oklahoma Department of Emergency Management show the roof of a large brick outbuilding blown off along with siding damage to a nearby house. The event time is estimated from radar observations.

Thunderstorm Wind, Bryan

When
September 24, 12:48 AM CST
Where
Bryan County, 0.5 mi N of Durant Eaker Arpt
Measured
62 kt (71 mph) measured gust
Property damage
$100,000
Reported by
Emergency Manager
Coordinates
33.937, -96.400

A wind gust measured at the City of Durant Emergency Operations Center. Relayed images show four light aircraft damaged by thunderstorms winds at nearby Durant Eaker Field (KDUA).

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289665, 1289666, 1289667, 1289668, 1289670, 1289669, 1289672, 1289673, 1289674, 1289675, 1290031, 1290032, 1290033, 1290035, 1290034.